Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2008
Flash Flood Warning 84, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 15, 2008, 10:26 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2008, 10:26 PM CDT (03:26 UTC)
- Expired
- Oct 16, 2008, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 160326
FFWSJU
VIC010-160915-
/O.NEW.TJSJ.FF.W.0084.081016T0326Z-081016T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1126 PM AST WED OCT 15 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SAINT CROIX
* UNTIL 515 AM AST THURSDAY
* AT 1130 PM AST...OBSERVATIONS FROM ST CROIX INDICATE FOUR INCHES
OF RAIN HAS ALREADY FALLEN...WITH AN ADDITIONAL 3 TO 6 INCHES LIKELY
DURING THE OVERNIGHT. RAINFALL RATES OF OVER THREE INCHES PER HOUR
ARE POSSIBLE AS THE CENTER OF HURRICANE OMAR MOVES OVER THE ISLAND
DURING THE NEXT SEVERAL HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 1766 6465 1764 6490 1768 6494 1776 6494
1780 6490 1782 6473 1780 6470 1780 6462
1769 6462
$$
RA1 follow-up statement
000
WGCA72 TJSJ 160908
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
508 AM AST THU OCT 16 2008
VIC010-160917-
/O.EXP.TJSJ.FF.W.0084.000000T0000Z-081016T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT CROIX VI-
508 AM AST THU OCT 16 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM AST FOR SAINT CROIX
...
DOPPLER WEATHER INDICATED THAT MOST OF THE SHOWERS AND THUNDERSTORMS
THAT WERE AFFECTING THESE AREAS...HAD DIMINISHED IN INTENSITY OR
MOVED AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER IS
STILL POSSIBLE ACROSS THE FORMER WARNING AREA DURING THE NEXT HOUR
OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR FLASH FLOODING IS
EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 1766 6465 1764 6490 1768 6494 1776 6494
1780 6490 1782 6473 1780 6470 1780 6462
1769 6462
$$
FCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 5:10 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 15, 5:10 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST WED OCT 15 2008
.SYNOPSIS...MID TO UPPER LEVEL TROUGH ACROSS THE WESTERN ATLANTIC
DIGGING SOUTHWESTWARD ACROSS THE CARIBBEAN ISLANDS LATE THIS
AFTERNOON EXPECTED TO SHIFT ENE WITHIN THE FEW DAYS. AT THE SAME
TIME...THIS SYSTEM IS EXPECTED TO GRAB HURRICANE OMAR UNDER A
SOUTHWESTERLY FLOW FOR THE REMAINDER OF THIS PERIOD...MAKING OMAR
TO CONTINUE TO MOVE ENE FOR THE NEXT 24 TO 36 HOURS.
THEN...HIGH PRESSURE RIDGE WILL BUILD ACROSS THE WESTERN CARIB BY
FRIDAY...BRINGING A DRIER AND A RELATIVELY STABLE AIRMASS ACROSS
THE LOCAL AREA. HOWEVER...SOME SORT OF TROUGHFINESS WILL REMAIN
OVER THE FORECAST AREA THROUGH THE WEEKEND...MAKING THE LOCAL
ATMOSPHERE UNSTABLE FOR MODERATE TO LOCALIZED HEAVY SHOWER
ACTIVITY TO DEVELOP ACROSS THE CENTRAL INTERIOR PART OF THE ISLAND
FOR THE UPCOMING WEEKEND.
&&
.DISCUSSION...HURRICANE OMAR CONTINUES TO INTENSIFY LATE THIS
AFTERNOON...WHILE MOVING ENE. ST CROIX AND THE REST OF THE U.S.
VIRGIN ISLANDS MAY EXPERIENCE A DIRECT HIT OF OMAR LATER TONIGHT.
AT 500 PM AST...THE CENTER OF HURRICANE OMAR WAS LOCATED BY AN
AIR FORCE RESERVE UNIT HURRICANE HUNTER AIRCRAFT NEAR LATITUDE
15.9 NORTH...LONGITUDE 66.1 WEST OR ABOUT 150 MILES... 245 KM...SOUTHWEST
OF ST. CROIX AND ABOUT 175 MILES...SOUTH OF SAN JUAN PUERTO RICO.
OMAR IS MOVING TOWARD THE NORTHEAST NEAR 15 MPH. A GRADUAL
INCREASE IN FORWARD SPEED IS EXPECTED OVER THE NEXT DAY OR TWO. ON
THE FORECAST TRACK...OMAR IS EXPECTED TO MOVE THROUGH THE NORTHERN
LEEWARD ISLANDS LATE TONIGHT AND EARLY THURSDAY.
DATA FROM A HURRICANE HUNTER AIRCRAFT INDICATE MAXIMUM SUSTAINED
WINDS HAVE INCREASED TO NEAR 90 MPH WITH HIGHER GUSTS. OMAR IS A
CATEGORY ONE HURRICANE ON THE SAFFIR-SIMPSON SCALE. ADDITIONAL
STRENGTHENING IS FORECAST DURING THE NEXT 24 HOURS...AND OMAR
SHOULD BE A CATEGORY 2 HURRICANE BY THE TIME IT REACHES THE
NORTHERN LEEWARD ISLANDS. ALSO...STRONGER WINDS... ESPECIALLY IN
GUSTS...ARE LIKELY OVER ELEVATED TERRAIN.
HURRICANE FORCE WINDS EXTEND OUTWARD UP TO 15 MILES FROM THE
CENTER...AND TROPICAL STORM FORCE WINDS EXTEND OUTWARD UP TO 115
MILES.
FOR FURTHER INFORMATION ON OMAR AND THE EXPECT WX CONDITION
EXPECTED AS IT PASSES THROUGH THE FORECAST AREA...LOOK UP FOR THE
LATEST HURRICANE LOCAL STATEMENT AT THE FOLLOWING LINK:
HTTP://WWW.SRH.NOAA.GOV/SJU/EVENTS/2008/TROPICAL/OMAR/INDEX.PHP
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 86 76 87 / 80 70 50 50
STT 74 83 75 85 / 100 100 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WATCH FOR CENTRAL INTERIOR-EASTERN INTERIOR-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND
VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-WESTERN
INTERIOR.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CENTRAL INTERIOR-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-WESTERN INTERIOR.
HURRICANE WARNING FOR CULEBRA-VIEQUES.
VI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HURRICANE WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
&&
70/17/Hazardous weather outlook, Oct 15, 7:33 AM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 833 AM AST WED OCT 15 2008 AMZ710>745-PRZ001>013-161245- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 833 AM AST WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BANDS OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ASSOCIATED WITH THE OUTER FRINGES OF HURRICANE OMAR...WILL CONTINUE TO MOVE NORTH ACROSS PUERTO RICO TODAY...WITH MORE FREQUENT BANDS THEN SPREADING OVER THE AREA LATE TONIGHT AND TOMORROW. PERIODS OF VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ACCOMPANY THESE SHOWERS AND THUNDERSTORMS. RESIDENTS...VISITORS AND MOTORISTS CAN THEREFORE EXPECT AREAS OF MODERATE TO HEAVY RAINFALL. DUE TO ALREADY SATURATED SOILS ACROSS MUCH OF THE WATCH AREA...ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RIVER RISES AND FLASH FLOODING...ALONG WITH MUDSLIDES AND DEBRIS FLOW. A FLASH FLOOD WATCH AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR ALL OF PUERTO RICO. ALSO...A HURRICANE WATCH IS IN EFFECT FOR ALL OF PUERTO RICO...AND A HURRICANE WARNING IS IN EFFECT FOR VIEQUES AND CULEBRA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HURRICANE OMAR WILL PASS THURSDAY CLOSE TO THE LOCAL AREA...AND WILL EXIT THE LOCA AREA LATE THURSDAY AND EARLY FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE EXPECTED ASSOCIATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THE END OF THE WEEK. AMZ715-725-VIZ001-002-161245- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 833 AM AST WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BANDS OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ASSOCIATED WITH THE OUTER FRINGES OF HURRICANE OMAR...WILL CONTINUE TO MOVE NORTH ACROSS PUERTO RICO TODAY...WITH MORE FREQUENT BANDS THEN SPREADING OVER THE AREA LATE TONIGHT AND TOMORROW. PERIODS OF VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ACCOMPANY THESE SHOWERS AND THUNDERSTORMS. RESIDENTS...VISITORS AND MOTORISTS CAN THEREFORE EXPECT AREAS OF MODERATE TO HEAVY RAINFALL. DUE TO ALREADY SATURATED SOILS ACROSS MUCH OF THE WATCH AREA...ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RIVER RISES AND FLASH FLOODING...ALONG WITH MUDSLIDES AND DEBRIS FLOW. A FLASH FLOOD WATCH AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR ALL OF PUERTO RICO. ALSO...A HURRICANE WATCH IS IN EFFECT FOR ALL OF PUERTO RICO...AND A HURRICANE WARNING IS IN EFFECT FOR VIEQUES AND CULEBRA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HURRICANE OMAR WILL PASS THURSDAY CLOSE TO THE LOCAL AREA...AND WILL EXIT THE LOCA AREA LATE THURSDAY AND EARLY FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE EXPECTED ASSOCIATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THE END OF THE WEEK.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:25 PM CDT | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.